zbMATH — the first resource for mathematics

Multiplicative Zagreb indices of \(k\)-trees. (English) Zbl 1303.05034
Summary: Let \(G\) be a graph with vertex set \(V(G)\) and edge set \(E(G)\). The first generalized multiplicative Zagreb index of \(G\) is \(\prod_{1, c}(G) = \prod_{v \in V(G)} d(v)^c\), for a real number \(c > 0\), and the second multiplicative Zagreb index is \(\prod_2(G) = \prod_{u v \in E(G)} d(u) d(v)\), where \(d(u), d(v)\) are the degrees of the vertices of \(u, v\). The multiplicative Zagreb indices have been the focus of considerable research in computational chemistry dating back to Narumi and Katayama in 1980s. In this paper, we generalize Narumi-Katayama index and the first multiplicative index, where \(c = 1, 2\), respectively, and extend the results of Gutman to the generalized tree, the \(k\)-tree, where the results of Gutman are for \(k = 1\). Additionally, we characterize the extremal graphs and determine the exact bounds of these indices of \(k\)-trees, which attain the lower and upper bounds.

05C07 Vertex degrees
05C05 Trees
92E10 Molecular structure (graph-theoretic methods, methods of differential topology, etc.)
Full Text: DOI arXiv
[1] Beineke, L. W.; Pippert, R. E., The number labeled \(k\)-dimensional trees, J. Combin. Theory, 6, 200-205, (1969) · Zbl 0175.20904
[2] de Cacn, D., An upper bound on the sum of squares of degrees in a graph, Discrete Math., 185, 245-248, (1998) · Zbl 0955.05059
[3] Estes, J.; Wei, B., Sharp bounds of the Zagreb indices of k-trees, J. Comb. Optim., 27, 271-291, (2014) · Zbl 1318.90070
[4] Gutman, I., Multiplicative Zagreb indices of trees, Bull. Soc. Math. Banja Luka, 18, 17-23, (2011), ISSN 0354-5792 (p), ISSN 1986-521X (o) · Zbl 1265.05099
[5] Harary, F.; Plamer, E. M., On acyclic simplicial complexes, Mathematika, 15, 115-122, (1968) · Zbl 0157.54903
[6] Hou, A.; Li, S.; Song, L.; Wei, B., Sharp bounds for Zagreb indices of maximal outerplanar graphs, J. Comb. Optim., 22, 252-269, (2011) · Zbl 1250.90102
[7] Narumi, H.; Hatayama, M., Simple topological index. a newly devised index charaterizing the topological nature of structural isomers of saturated hydrocarbons, Mem. Fac. Eng. Hokkaido Univ., 16, 209-214, (1984)
[8] Song, L.; Staton, W.; Wei, B., Independence polynomials of \(k\)-tree related graphs, Discrete Appl. Math., 158, 943-950, (2010) · Zbl 1219.05133
[9] Todeschini, R.; Ballabio, D.; Consonni, V., Novel molecular descriptors based on functions of new vertex degrees, (Gutman, I.; Furtula, B., Novel Molecular Structure Descriptors — Theory and Applications I, (2010), Univ. Kragujevac), 73-100
[10] Todeschini, R.; Consonni, V., New local vertex invariants and molecular descriptors based on functions of the vertex degrees, MATCH Commun. Math. Comput. Chem., 64, 359-372, (2010)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.